MAUDE Adverse Event Report: ZOLL CIRCULATION, INC. ICY® INTRAVASCULAR HEAT EXCHANGE CATHETER KIT EU APPLAUSE CUSTOM LUER (HEPARIN); INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER

ZOLL CIRCULATION, INC. ICY® INTRAVASCULAR HEAT EXCHANGE CATHETER KIT EU APPLAUSE CUSTOM LUER (HEPARIN); INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER
Model Number IC-3893AE
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/05/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The icy catheter associated with this complaint was not returned for evaluation.A follow-up report will be submitted when the product is returned and investigation has been completed.
 
Event or Problem Description
Ivtm therapy started using an icy catheter (lot # unknown).The catheter was placed into the left femoral vein smoothly on the first attempt.Per the reporter, surface warming bags were used on the patient as a temperature management method before ivtm therapy.After four days of therapy, the 500 ml saline bag was noted empty within six hours.After inspecting the catheter and the suk for leaks, the first bag was replaced; however, the saline level in the second bag started decreasing within two hours.The customer estimated that between 600 and 700 ml of saline solution had been infused into the patient's bloodstream.There were no system alarms noted during the treatment and the console was confirmed to be functional.The catheter was not replaced and the thermogard console was stopped.The patient was reported to be in a difficult condition, but there was no injury or death reported.No consequences or impact to the patient.
 
Additional Manufacturer Narrative
The reported complaint of catheter leak was confirmed during functional testing of the returned icy catheter (lot#: 194378).During the functional pressure leak test, a bonding leak was observed at the distal end of the medial balloon of the catheter.The probable root cause of the reported complaint could be a latent defect in the bond.During functional testing, all infusion ports and lumens were flushed without resistance.During the functional pressure leak test, the catheter was connected to a pressurized inflation device, and the balloons were fully inflated when pressurized up to 100 psi.Upon pressurizing the catheter, a bonding leak was observed at the distal end of the medial balloon, confirming the reported complaint.It is unlikely that the defective catheter was shipped.During manufacturing, all catheters are 100% inspected for leaks by subjecting them to pressure testing.Only units that passed are moved to the next process.Historical complaints were reviewed for information related to the reported complaint and there was no previous history of complaint reported for the icy catheter with lot#: 194378.Additional information: b5 and d4, lo # for catheter was updated.
 
Event or Problem Description
Ivtm therapy started using an icy catheter (lot#: 194378).The catheter was placed into the left femoral vein smoothly on the first attempt.Per the reporter, surface warming bags were used on the patient as a temperature management method before ivtm therapy.After four days of therapy, the 500 ml saline bag was noted empty within six hours.After inspecting the catheter and the suk for leaks, the first bag was replaced; however, the saline level in the second bag started decreasing within two hours.The customer estimated that between 600 and 700 ml of saline solution had been infused into the patient's bloodstream.There were no system alarms noted during the treatment and the console was confirmed to be functional.The catheter was not replaced and the thermogard console was stopped.The patient was reported to be in a difficult condition, but there was no injury or death reported.

Brand Name
ICY® INTRAVASCULAR HEAT EXCHANGE CATHETER KIT EU APPLAUSE CUSTOM LUER (HEPARIN)
Common Device Name
INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION, INC.
2000 ringwood ave.
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION, INC.
2000 ringwood ave.
san jose CA 95131
Manufacturer Contact
kimthoa sackrison
2000 ringwood ave.
san jose, CA 95131
4084192347
MDR Report Key21958784
Report Number3010617000-2025-00330
Device Sequence Number9197500
Product Code NCX
UDI-Device Identifier00849111075251
UDI-Public00849111075251
Combination Product (Y/N)N
Initial Reporter CountryEN
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/18/2025
Device Model NumberIC-3893AE
Device Catalogue Number8700-0782-40
Device Lot Number194378
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2025
Supplement Date Received by Manufacturer05/23/2025
Initial Report FDA Received Date05/05/2025
Supplement Report FDA Received Date06/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age83 YR
Patient SexFemale
Patient Weight60 KG